Florida, 2015

Damaging Wind in Florida, December 22, 2015

December 22, 2015 · NWS MOB · 1 event in 1 county or zone

Thunderstorms produced high winds across the Florida panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced high winds across the Florida panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 22, 12:21 AM CST, 51 minutes earlier.

Area forecast discussion, Dec 22, 12:21 AM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1221 AM CST TUE DEC 22 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
06Z ISSUANCE...A LARGE AREA OF SHRA WITH A FEW EMBEDDED TSRA WILL
CONTINUE TO MOVE ACROSS SOUTH CENTRAL AL AND THE NORTHWEST FL
PANHANDLE OVER THE NEXT FEW HOURS. VISIBILITY WILL BE LOCALLY REDUCED
TO 1SM OR LESS WITH HEAVY RAINS AND BRIEF GUSTY WINDS NEAR THE
STRONGER CONVECTION. OTHERWISE...EXPECT CIGS TO DETERIORATE TO IFR
LEVELS WITH AREAS OF FOG ALSO REDUCING VISIBILITY TO IFR OR LOWER
THRESHOLDS ACROSS A FEW AREAS EARLY THIS MORNING. A FEW SHRA WILL BE
POSSIBLE THROUGH THE MORNING...BUT EXPECT INCREASING COVERAGE OF
SHRA AND A FEW TSRA ESPECIALLY AFTER 18Z TUESDAY. /21

&&

.PREV DISCUSSION... /ISSUED 942 PM CST MON DEC 21 2015/

DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

UPDATE...AREA RADARS DETECTING WIDESPREAD LIGHT TO MODERATE RAIN
SHOWERS MOVING EASTWARD ACROSS THE FORECAST AREA. LIGHTNING HAS BEEN
MINIMAL SO FAR THIS EVENING...BUT THERE ARE A COUPLE OF CLUSTERS OF
THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL MOVING OVER SOUTHERN
LOUISIANA AND JUST OFF THE SOUTHEAST MISSISSIPPI COAST. ANY
THUNDERSTORM ACTIVITY AND POTENTIAL FOR BOWING SEGMENTS SHOULD
REMAINED CONFINED TO OUR COASTAL ZONES THROUGH THE REMAINDER OF THE
NIGHT. A FEW MAY EXHIBIT BROAD ROTATION INLAND AREAS...BUT THE RAIN-
COOLED ENVIRONMENT HAS THUS FAR PREVENTED ANY STORMS FROM DEVELOPING
DEEP CONVECTION. THEREFORE THE BEST CHANCE WILL BE ALONG THE COASTAL
SECTIONS...WITH BRIEF STRONG WIND GUSTS POSSIBLE FROM THE STRONGER
STORMS. NO UPDATES NEEDED AT THIS TIME AS THE WEATHER FORECAST
ELEMENTS ARE ON TRACK. /22

PREV DISCUSSION... /ISSUED 610 PM CST MON DEC 21 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
00Z ISSUANCE...CEILINGS WILL CONTINUE TO DETERIORATE THROUGH THE
OVERNIGHT HOURS...WITH WIDESPREAD LIFR CEILINGS DEVELOPING ALONG
COASTAL AREAS BY SUNRISE AS A WARM FRONT MOVES NORTH ALONG THE THE
COAST. RAIN BECOMES WIDESPREAD TONIGHT AND WILL BE ACCOMPANIED BY
IFR/LIFR CEILINGS AND IFR/MVFR VISIBILITIES. ISOLATED THUNDER
POSSIBLE ALONG THE COAST AS WELL...ESPECIALLY THROUGH THE EVENING
HOURS. POTENTIAL FOR LIFR VISIBILITIES IN FOG BY DAYBREAK AS THE
HEAVY RAIN MOVES EAST OF THE AREA. A LULL IN RAIN CHANCES LIKELY TUE
MORNING...WITH COVERAGE INCREASING TUESDAY AFTERNOON...WITH ISOLATED
THUNDER AGAIN POSSIBLE LATE IN THE AFTERNOON. /22

PREV DISCUSSION... /ISSUED 403 PM CST MON DEC 21 2015/

NEAR TERM /NOW THROUGH TUESDAY/...SHORTWAVE CURRENTLY OVER NORTH
TX/SOUTHERN OK WILL MOVE EAST INTO THE MIDSOUTH TONIGHT. DEEP LAYER
WIND FIELDS WILL STRENGTHEN AHEAD OF THE SYSTEM...ENHANCING
ISENTROPIC LIFT ACROSS THE REGION AS A WARM FRONT SLOWLY MOVES NORTH
TO THE COAST. RAIN WILL BECOME WIDESPREAD ACROSS THE REGION
TONIGHT...ESPECIALLY ACROSS THE SOUTHERN ZONES WHICH WILL BE ALONG
AND JUST NORTH OF THE FRONTAL ZONE. PRECIPITABLE WATER VALUES OF 1.7-
1.9 INCHES WILL ALSO SPREAD INTO THE AREA. THE COMBINATION OF THE
ANOMALOUSLY HIGH MOISTURE ALONG WITH ENHANCED FORCING (35-40 KT LOW
LEVEL JET NEAR THE FRONTAL ZONE)...WILL RESULT IN WIDESPREAD RAIN
TOTALS OF 1 TO 2 INCHES ACROSS THE AREA...WITH 2 TO 3 INCHES ALONG
THE COASTAL ZONES. LOCALLY HIGHER TOTALS ARE POSSIBLE AND THIS COULD
RESULT IN ISOLATED INSTANCES OF FLASH FLOODING...ESPECIALLY IF THE
HIGHER TOTALS FALL OVER ONE OF THE URBAN AREAS ALONG OR SOUTH OF THE
I-10 CORRIDOR.

IN ADDITION...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ALONG
COASTAL AL/NW FL LATE THIS EVENING INTO EARLY WED MORNING. A
CONSENSUS OF THE GUIDANCE SHOWS MLCAPES OF 250-500 J/KG SPREADING
ACROSS THE COAST AS THE WARM FRONT ADVANCES INLAND. THIS INSTABILITY
COMBINED WITH 0-1KM SRH OF 200-300 MS/S2 RESULTS IN THE POTENTIAL
FOR AN ISOLATED SEVERE STORM. BOTH LOCALIZED DAMAGING WIND GUSTS AND
EVEN A BRIEF TORNADO ARE POSSIBLE. THE AXIS OF BEST LIFT/STRONGEST
LOW LEVEL JET SHIFT EAST OF THE AREA BY 3-4AM...BRINGING AN END TO
THE SEVERE THREAT. 34/JFB

SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...A POWERFUL
SHORTWAVE MOVES THROUGH THE BASE OF A LONGWAVE TROF OVER THE PLAINS
TUESDAY NIGHT...THEN EJECTS OFF TO THE GREAT LAKES REGION THROUGH
WEDNESDAY NIGHT. AS THIS OCCURS...THE UPPER TROF TAKES ON SOMEWHAT OF
A NEGATIVE TILT OVER THE INTERIOR SOUTHEAST STATES ON WEDNESDAY. THE
UPPER TROF PATTERN OVER THE CENTRAL STATES BROADENS ON THURSDAY IN
THE WAKE OF THE SHORTWAVE SYSTEM EXITING WELL OFF TO THE NORTH...WITH
UPPER RIDGING BEGINNING TO BUILD SOMEWHAT OVER THE SOUTHEAST STATES
AS ANOTHER POWERFUL SYSTEM BEGINS TO DIG INTO THE WESTERN STATES.
A COMPLEX SERIES OF STRONG SOUTHERN STREAM SHORTWAVES CONTINUE TO
MOVE ACROSS THE AREA TUESDAY NIGHT WITH A MODERATE SERIES OF
SHORTWAVES CONTINUING OVER THE AREA ON WEDNESDAY BEFORE WEAKENING AND
SHIFTING EAST OF THE AREA WEDNESDAY NIGHT.

EXAMINING COARSER DATA SUCH AS 850-300 MB QVECTORS SEEMS HELPFUL TO
SORT OUT THE STRONGER DEEP LAYER FORCING SIGNAL THROUGH WEDNESDAY. A
BLEND OF THE GFS/ECMWF SHOWS QVECTOR CONVERGENCE DEVELOPING OVER THE
WESTERN PORTION OF THE AREA TUESDAY EVENING WHICH SHIFTS EASTWARD
ACROSS THE AREA THROUGH TUESDAY NIGHT. USING THE SAME
BLEND...STRONGER AND MORE WELL DEFINED QVECTOR CONVERGENCE THEN
REFORMS OVER THE WESTERN PORTION OF THE AREA WEDNESDAY MORNING AND
AGAIN SHIFTS EASTWARD ACROSS THE AREA THROUGH THE AFTERNOON/EVENING.

A WEAK WARM FRONTAL BOUNDARY MAY BE PRESENT NEAR THE COAST AT THE
BEGINNING OF THE PERIOD...AND THERE ARE SOME INDICATIONS THAT A
SECOND SURFACE TROF OR WEAK BOUNDARY MAY ALSO BE PRESENT OVER THE
NORTHERN GULF. THESE FEATURES SLOWLY MOVE NORTHWARD INTO/ACROSS THE
FORECAST AREA LATE TUESDAY NIGHT INTO WEDNESDAY. THIS IS ACCOMPANIED
BY SURFACE DEWPOINTS INCREASING FROM THE LOWER/MID 60S TO THE UPPER
60S/AROUND 70 ON WEDNESDAY. SURFACE BASED CAPES WILL INCREASE TO NEAR
1000 J/KG NEAR THE COAST LATE TUESDAY NIGHT...WITH VALUES OF 400-750
FURTHER INLAND. CAPE VALUES INCREASE FURTHER TO AROUND 1500 J/KG BY
MIDDAY WEDNESDAY AND CONTINUING THROUGH WEDNESDAY AFTERNOON BEFORE
TAPERING OFF WEDNESDAY NIGHT. THE 850 MB JET INCREASES TO 35-45 KNOTS
TUESDAY NIGHT THEN FURTHER TO 40-55 KNOTS ON WEDNESDAY. THIS YIELDS
0-1 KM HELICITIES OF 150-200 M2/S2 TUESDAY NIGHT THEN 200-250 M2/S2
ON WEDNESDAY.

TIMING THE DEEP LAYER FORCING IS DIFFICULT GIVEN THIS RESULTS FROM
DIFFICULT TO FORECAST SOUTHERN STREAM SHORTWAVES. USING THE ABOVE
GENERALIZED DEEP LAYER FORCING FROM THE GFS/ECMWF QVECTOR BLEND...DEEP
LAYER LIFT IS EXPECTED TO BE SHIFTING EASTWARD ACROSS THE AREA
TUESDAY NIGHT IN AN ENVIRONMENT OF INCREASING INSTABILITY AND SHEAR...AM
EXPECTING SOME STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP PRIMARILY
OVER EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS IS FOLLOWED BY
A BETTER CHANCE FOR SEVERE STORM DEVELOPMENT MAINLY OVER THE WESTERN
PORTION OF THE AREA WEDNESDAY MORNING WHICH WORKS EASTWARD THROUGH
THE AFTERNOON...WITH A RISK FOR SEVERE STORMS CONTINUING INTO
WEDNESDAY EVENING GENERALLY EAST OF I-65.

CATEGORICAL POPS FOLLOW THROUGH WEDNESDAY...THEN FOR WEDNESDAY NIGHT
WILL HAVE LIKELY POPS OVER THE WESTERN PORTION AND CATEGORICAL POPS
OVER THE EASTERN PORTION. LIKELY POPS CONTINUE FOR THURSDAY AS A
SERIES OF MODEST SHORTWAVES CONTINUE TO MOVE ACROSS THE REGION...THEN
CHANCE POPS FOLLOW FOR THURSDAY NIGHT. ALTHOUGH FORCING IS WEAKER ON
THURSDAY AND SHEAR IS WEAKER...SURFACE BASED CAPES WILL AGAIN
INCREASE TO AROUND 1500 J/KG WHICH MAY ALLOW FOR SOME STRONG STORMS
TO DEVELOP. THERE IS A POTENTIAL FOR PRIMARILY NUISANCE FLOODING
THROUGH WEDNESDAY NIGHT...AND ISOLATED FLASH FLOODING IS POSSIBLE
MAINLY OVER THE SOUTHERN PORTION OF THE AREA DURING THIS TIMEFRAME.

A SURFACE LOW WELL TO THE NORTH BRINGS A TRAILING COLD FRONT ACROSS
THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI RIVER VALLEY ON
WEDNESDAY...BUT THIS FEATURE NOW LOOKS TO STALL AND DISSIPATE LEAVING
THE FORECAST AREA IN A CONTINUING MOIST SOUTHERLY FLOW PATTERN
THROUGH THURSDAY NIGHT. WITH SURFACE DEWPOINTS INCREASING TO AROUND
70 ON WEDNESDAY AND POSSIBLY INTO THE LOWER 70S ON THURSDAY IN A
LIGHT SOUTHERLY FLOW...THIS AIRMASS MOVING OVER COOL BAY WATERS IN
THE UPPER 50S IS EXPECTED TO RESULT IN NOCTURNAL FOG DEVELOPMENT
ESPECIALLY NEAR THE COAST. HAVE INCLUDED PATCHY FOG NEAR THE COAST
LATE TUESDAY NIGHT...THEN AREAS OF FOG NEAR SHORE LATE WEDNESDAY
NIGHT AND THURSDAY NIGHT.

LOWS TUESDAY NIGHT WILL BE IN THE LOW TO MID 60S WITH LOWS WEDNESDAY
NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 60S...EVEN LOWER 70S
POSSIBLY NEAR THE COAST WEDNESDAY NIGHT. THESE VALUES ARE 25 TO 30
DEGREES ABOVE SEASONABLE VALUES. HIGHS ON WEDNESDAY WILL BE MOSTLY IN
THE MID 70S WITH MID TO UPPER 70S FOR CHRISTMAS EVE...WITH SOME SPOTS
POSSIBLY HITTING 80. THE RECORD HIGHS FOR CHRISTMAS EVE AT MOBILE AND
PENSACOLA ARE 78...AND THESE MAY BE BROKEN. /29

LONG TERM /FRIDAY THROUGH MONDAY/...UPPER RIDGING CONTINUES TO BUILD
OVER THE EASTERN STATES THROUGH SATURDAY WHILE THE POWERFUL SYSTEM
DIGGING INTO THE WESTERN STATES EVOLVES INTO A DEEP CUT OFF LOW OVER
THE SOUTHWEST STATES. THE DEEP UPPER LOW ADVANCES EASTWARD ACROSS THE
SOUTH CENTRAL STATES THROUGH MONDAY WITH AN ASSOCIATED SURFACE LOW
BRINGING A COLD FRONT THROUGH THE FORECAST AREA ON MONDAY NIGHT.
CHANCE POPS FOR MOST OF THE AREA ON FRIDAY ARE FOLLOWED BY SLIGHT
CHANCE POPS FOR SATURDAY...THEN POPS INCREASE TO GOOD CHANCE BY
MONDAY AHEAD OF THE APPROACHING FRONT. HIGHS ON CHRISTMAS AND
SATURDAY WILL BE MOSTLY IN THE MID TO UPPER 70S...WITH AROUND 80
POSSIBLY IN SOME SPOTS. THE RECORD HIGHS FOR CHRISTMAS AT MOBILE AND
PENSACOLA ARE 77 AND 78 RESPECTIVELY...AND THESE MAY BE BROKEN JUST
LIKE CHRISTMAS EVE. THE POTENTIAL RECORD BREAKING TEMPERATURES
CONTINUE FOR SATURDAY WITH MOBILE AND PENSACOLA CURRENT RECORDS OF
78. HIGHS FOR SUNDAY AND MONDAY TREND SOMEWHAT LOWER BUT STILL REMAIN
WELL ABOVE SEASONABLE VALUES. OVERNIGHT LOWS WILL BE MOSTLY IN THE
MID 60S THROUGH SATURDAY NIGHT...THEN TRENDING COOLER BY MONDAY
NIGHT WITH LOWS IN THE LOWER 50S TO LOWER 60S. /29

MARINE...AN ONSHORE FLOW WILL PREVAIL THROUGH THE REST OF THE WEEK
AS HIGH PRESSURE SHIFTS EAST INTO THE WESTERN ATLANTIC AND A COLD
FRONT APPROACHES BUT STALLS NORTH OF THE AREA MIDWEEK. SMALL CRAFT
ADVISORIES MAY BE NEEDED WEDNESDAY OVER THE GULF WATERS AS A
MODERATE TO STRONG SOUTHERLY WIND FLOW DEVELOPS AND SEAS BUILD.
AREAS OF DENSE FOG WILL BECOME INCREASINGLY LIKELY MID TO LATE
WEEK...PARTICULARLY IN AREA BAYS DURING THE EVENING AND OVERNIGHT
HOURS...AS VERY WARM AND MOIST AIR MOVES OVER THE COOLER BAY WATERS.

PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE
COASTAL WATERS TONIGHT THROUGH AT LEAST WEDNESDAY NIGHT. THE FIRST
ROUND WILL MOVE THROUGH TONIGHT...WITH STRONG GUSTY WINDS POSSIBLE
IN A FEW OF THE STORMS. ADDITIONAL ROUNDS WILL MOVE THROUGH ON
TUE/WED...AGAIN CAPABLE OF PRODUCING STRONG WIND GUSTS. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 21, 2:38 PM CST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CST MON DEC 21 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-222045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
238 PM CST MON DEC 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS EVENING THROUGH EARLY
TUESDAY MORNING ACROSS COASTAL ALABAMA AND NORTHWEST FLORIDA...
ROUGHLY FROM 9 PM TO 4 AM. LOCALIZED DAMAGING WIND GUSTS AND A BRIEF
TORNADO ARE THE PRIMARY THREATS.

LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT...ESPECIALLY ALONG COASTAL
ALABAMA AND NORTHWEST FLORIDA. ISOLATED INSTANCES OF FLASH FLOODING
ARE POSSIBLE ALONG WITH LOCALIZED MINOR FLOODING IN LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR SEVERE WEATHER IS INCREASING ACROSS THE REGION EARLY
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...ESPECIALLY ALONG AND
WEST OF THE INTERSTATE 65 CORRIDOR. TORNADOES...DAMAGING WINDS...AND
LARGE HAIL ARE ALL THREATS. MORE DETAILS ON THE TIMING AND THREAT
AREAS WILL BE PROVIDED AS THE EVENT DRAWS CLOSER IN TIME.

PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH WEDNESDAY NIGHT. STORM
TOTAL RAINFALL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
EXPECTED. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE ACROSS
COASTAL ALABAMA AND NORTHWEST FLORIDA...WITH LOCALIZED FLOODING OF
URBAN AND POOR DRAINAGE AREAS LIKELY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL MAY BECOME NECESSARY ON WEDNESDAY.

GMZ630>635-650-655-670-675-222045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
238 PM CST MON DEC 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG STORMS WITH GUSTY WINDS MAY IMPACT THE NEAR SHORE COASTAL
WATERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE COASTAL
WATERS THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS COULD BE STRONG.

AREAS OF FOG...DENSE AT TIMES...WILL BE POSSIBLE MAINLY OVER BAYS
AND INLAND WATERWAYS AND ALONG THE IMMEDIATE COAST WEDNESDAY NIGHT
THROUGH SUNDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY DEVELOP OVER THE OFFSHORE
WATERS OF ALABAMA AND NORTHWEST FLORIDA WEDNESDAY AND WEDNESDAY
NIGHT.

In the hours before

Special weather statement, Dec 21, 9:49 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
949 PM CST MON DEC 21 2015

ALZ261-263-265-220445-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
949 PM CST MON DEC 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...INLAND MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN
SOUTHWEST ALABAMA UNTIL 1045 PM CST...

AT 949 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR WADE TO HELENA TO NEAR PASCAGOULA...AND
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            SARALAND...
SATSUMA...             CHICKASAW...           BAYOU LA BATRE...
CREOLA...              DAUPHIN ISLAND...      GRAND BAY...
MIDTOWN MOBILE...      TILLMANS CORNER...     THEODORE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3032 8818 3036 8819 3037 8824 3032 8826
      3038 8824 3039 8829 3037 8831 3041 8835
      3039 8840 3079 8841 3099 8796 3072 8804
      3075 8804 3074 8805 3035 8812 3032 8816
      3026 8813 3025 8808 3023 8830
TIME...MOT...LOC 0349Z 239DEG 35KT 3067 8855 3048 8848 3032 8849
Special weather statement, Dec 21, 10:59 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1059 PM CST MON DEC 21 2015

ALZ059-262-264-266-FLZ201>204-220545-
BALDWIN CENTRAL AL-ESCAMBIA AL-BALDWIN INLAND AL-BALDWIN COASTAL AL-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
ESCAMBIA INLAND FL-
1059 PM CST MON DEC 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL BALDWIN...INLAND BALDWIN AND COASTAL BALDWIN IN
SOUTHWEST ALABAMA...SOUTH CENTRAL ESCAMBIA IN SOUTH CENTRAL
ALABAMA...AND COASTAL ESCAMBIA...COASTAL SANTA ROSA...INLAND SANTA
ROSA AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 1145 PM CST...

AT 1057 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR STAPLETON TO NEAR SUMMERDALE TO NEAR
GULF SHORES...AND MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
PENSACOLA...           FOLEY...               MILTON...
BAY MINETTE...         GULF BREEZE...         ORANGE BEACH...
BREWTON...             ROBERTSDALE...         CENTURY...
LOXLEY...              FLOMATON...            PACE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3023 8787 3029 8775 3077 8795 3112 8711
      3088 8679 3044 8688 3045 8688 3060 8702
      3040 8707 3044 8690 3040 8689 3036 8708
      3036 8704 3038 8690 3037 8690 3023 8786
TIME...MOT...LOC 0457Z 247DEG 48KT 3078 8782 3052 8764 3022 8788
Local storm report, Dec 21, 11:19 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1119 PM CST MON DEC 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     5 WSW POINT CLEAR       30.45N 88.00W
12/21/2015  M39 MPH          GMZ631             AL   MESONET

&&

JOHNP

The radar

The Eglin Afb radar (KEVX), 56 km away, was scanning. The volume nearest the first event began at 07:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okaloosa

When
December 22, 1:12 AM CST to 1:14 AM CST
Where
Okaloosa County, Valparaiso
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
30.480, -86.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612753.